Alert archive / California / Winter Storm Warnings in 2014
Winter Storm Warning 5, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Mar 28, 2014, 2:09 PM PDT for 5 counties in California; Douglas County, Washoe County, Nevada. It took effect at Mar 29, 2014, 5:00 AM PDT. It was in force for 22 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 2:09 PM PDT (21:09 UTC)
- In effect from
- Mar 29, 2014, 5:00 AM PDT
- Expired
- Mar 30, 2014, 3:22 AM PDT
- In force
- 22 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 5:15 PM PDT | SNOW 14 | 8 W Truckee, CA | 14 INCHES NEW SNOW TODAY NEAR DONNER PASS. HMT-WEST SENSOR AT NORDEN ELEV 6900 FT HAD 13 INCHES NEW SNOW TODAY. |
| Mar 29, 6:02 PM PDT | SNOW 6 | 3 Sw Tahoe City, CA | HMT-WEST SENSOR AT WARD CREEK ELEV 6500 FT ESTIMATING 6 INCHES NEW SNOW SO FAR TODAY. |
| Mar 29, 8:03 PM PDT | SNOW 4 | 1 Ne Incline Village, NV | 4 INCHES HAS FALLEN SINCE 4 PM. CURRENT TEMPERATURE 32 AND FALLING. ELEV 6700 FEET. |
| Mar 30, 12:30 AM PDT | SNOW 4 | 1 Wnw Mammoth Lakes, CA | REPORTED 3.5-4.0 INCHES OF SNOWFALL AT 8200 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS45 KREV 282109 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 209 PM PDT FRI MAR 28 2014 CAZ072-NVZ002-291200- /O.UPG.KREV.WS.A.0003.140329T1200Z-140330T1200Z/ /O.NEW.KREV.WS.W.0005.140329T1200Z-140330T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 209 PM PDT FRI MAR 28 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL DEVELOP EARLY SATURDAY MORNING AND CONTINUE INTO SATURDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED FROM MID MORNING THROUGH EARLY EVENING SATURDAY WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST. * SNOW ACCUMULATIONS: 1 TO 2 FEET ABOVE 7000 FEET...WITH 6 TO 14 INCHES BELOW 7000 FEET. HIGHEST AMOUNTS EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 89. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. SIERRA RIDGE GUSTS UP TO 90 MPH. * SNOW LEVELS: 6500 TO 7000 FEET SATURDAY MORNING FALLING TO LAKE LEVEL SATURDAY AFTERNOON. * IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS SATURDAY AND SATURDAY NIGHT...ESPECIALLY OVER SIERRA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-291200- /O.UPG.KREV.WS.A.0003.140330T0000Z-140330T1200Z/ /O.NEW.KREV.WS.W.0005.140330T0000Z-140330T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 209 PM PDT FRI MAR 28 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL DEVELOP LATE SATURDAY AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY MORNING. THE HEAVIEST SNOW IS EXPECTED SATURDAY NIGHT WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST. * SNOW ACCUMULATIONS: 10 TO 20 INCHES OF SNOW ABOVE 7000 FEET...WITH 4 TO 8 INCHES BELOW 7000 FEET. HIGHEST SNOW AMOUNTS EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 395. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. SIERRA RIDGE GUSTS UP TO 70 MPH. * SNOW LEVELS: 7000 TO 7500 FEET SATURDAY AFTERNOON...THEN FALLING TO ALL VALLEY FLOORS LATE SATURDAY NIGHT. * IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS SATURDAY NIGHT...ESPECIALLY OVER HIGHER ELEVATIONS OF HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-291200- /O.UPG.KREV.WS.A.0003.140329T1200Z-140330T1200Z/ /O.NEW.KREV.WW.Y.0008.140329T1200Z-140330T1200Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 209 PM PDT FRI MAR 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM PDT SUNDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: RAIN AND HIGH ELEVATION SNOW TONIGHT WILL CHANGE TO SNOW BY SATURDAY AFTERNOON AND EVENING...WITH SNOW SHOWERS CONTINUING THROUGH SATURDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED DURING THE DAY SATURDAY MAINLY ABOVE 5500 FEET. * SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 5500 FEET...WITH LOCALLY HIGHER AMOUNTS ABOVE 6000 FEET. BELOW 5500 FEET...UP TO 5 INCHES. HIGHEST SNOW AMOUNTS ARE EXPECTED WEST OF SUSANVILLE AND PORTOLA. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * SNOW LEVELS: 6000 TO 6500 FEET EARLY SATURDAY MORNING...THEN LOWERING TO BETWEEN 5000 AND 5500 FEET BY SATURDAY AFTERNOON. SNOW LEVELS FALLING TO ALL VALLEY FLOORS BY SATURDAY EVENING. * IMPACTS: MODERATE TO HEAVY SNOW WILL PRODUCE REDUCED VISIBILITY ALONG WITH SLICK ROADS. EXPECT CHAIN CONTROLS AT TIMES SATURDAY AND SATURDAY NIGHT...ESPECIALLY OVER HIGHER ELEVATIONS INCLUDING YUBA PASS...FREDONYER SUMMIT AND HIGHWAY 44 WEST OF SUSANVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ MJD HTTP://WEATHER.GOV/RENO
4 follow-up statements
409 WWUS45 KREV 290408 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 908 PM PDT FRI MAR 28 2014 CAZ072-NVZ002-291400- /O.CON.KREV.WS.W.0005.140329T1200Z-140330T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 908 PM PDT FRI MAR 28 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM PDT SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM PDT SUNDAY. * TIMING: SNOW WILL DEVELOP EARLY SATURDAY MORNING AND CONTINUE INTO SATURDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED FROM MID MORNING THROUGH EARLY EVENING SATURDAY WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST. * SNOW ACCUMULATIONS: 1 TO 2 FEET ABOVE 7000 FEET...WITH 6 TO 14 INCHES BELOW 7000 FEET. HIGHEST AMOUNTS EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 89. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. SIERRA RIDGE GUSTS UP TO 90 MPH. WAVES ON LAKE TAHOE OF 2 TO 4 FEET, WITH THE HIGHEST WAVES ON THE EAST AND NORTH SIDES OF THE LAKE. * SNOW LEVELS: 6500 TO 7000 FEET SATURDAY MORNING FALLING TO LAKE LEVEL SATURDAY AFTERNOON. * IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS SATURDAY AND SATURDAY NIGHT...ESPECIALLY OVER SIERRA PASSES. STRONG WINDS AND ROUGH CONDITIONS ON LAKE TAHOE WILL CREATE HAZARDOUS CONDITIONS TO BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-291400- /O.CON.KREV.WS.W.0005.140330T0000Z-140330T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 908 PM PDT FRI MAR 28 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY. * TIMING: SNOW WILL DEVELOP LATE SATURDAY AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY MORNING. THE HEAVIEST SNOW IS EXPECTED SATURDAY NIGHT WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST. * SNOW ACCUMULATIONS: 10 TO 20 INCHES OF SNOW ABOVE 7000 FEET... WITH 4 TO 8 INCHES BELOW 7000 FEET. HIGHEST SNOW AMOUNTS EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 395. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. SIERRA RIDGE GUSTS UP TO 85 MPH. * SNOW LEVELS: 7000 TO 7500 FEET SATURDAY AFTERNOON...THEN FALLING TO ALL VALLEY FLOORS LATE SATURDAY NIGHT. * IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS SATURDAY NIGHT...ESPECIALLY OVER HIGHER ELEVATIONS OF HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-291400- /O.CON.KREV.WW.Y.0008.140329T1200Z-140330T1200Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 908 PM PDT FRI MAR 28 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM PDT SUNDAY ABOVE 5500 FEET... A WINTER WEATHER ADVISORY ABOVE 5500 FEET REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM PDT SUNDAY. * TIMING: RAIN AND HIGH ELEVATION SNOW TONIGHT WILL CHANGE TO SNOW BY SATURDAY AFTERNOON AND EVENING...WITH SNOW SHOWERS CONTINUING THROUGH SATURDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED DURING THE DAY SATURDAY MAINLY ABOVE 5500 FEET. * SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 5500 FEET...WITH LOCALLY HIGHER AMOUNTS ABOVE 6000 FEET. BELOW 5500 FEET...UP TO 5 INCHES. HIGHEST SNOW AMOUNTS ARE EXPECTED WEST OF SUSANVILLE AND PORTOLA. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * SNOW LEVELS: 6000 TO 6500 FEET EARLY SATURDAY MORNING...THEN LOWERING TO BETWEEN 5000 AND 5500 FEET BY SATURDAY AFTERNOON. SNOW LEVELS FALLING TO ALL VALLEY FLOORS BY SATURDAY EVENING. * IMPACTS: MODERATE TO HEAVY SNOW WILL PRODUCE REDUCED VISIBILITY ALONG WITH SLICK ROADS. EXPECT CHAIN CONTROLS AT TIMES SATURDAY AND SATURDAY NIGHT...ESPECIALLY OVER HIGHER ELEVATIONS INCLUDING YUBA PASS...FREDONYER SUMMIT AND HIGHWAY 44 WEST OF SUSANVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
442 WWUS45 KREV 291055 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 355 AM PDT SAT MAR 29 2014 CAZ072-NVZ002-300000- /O.CON.KREV.WS.W.0005.140329T1200Z-140330T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 355 AM PDT SAT MAR 29 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. * TIMING: SNOW WILL INTENSIFY THIS MORNING AND CONTINUE THROUGH TONIGHT. THE HEAVIEST SNOW IS EXPECTED FROM MID MORNING THROUGH EARLY EVENING WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST. * SNOW ACCUMULATIONS: 1 TO 2 FEET ABOVE 7000 FEET...WITH 6 TO 14 INCHES BELOW 7000 FEET. HIGHEST AMOUNTS EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 89. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. SIERRA RIDGE GUSTS UP TO 90 MPH. WAVES ON LAKE TAHOE OF 2 TO 4 FEET... WITH THE HIGHEST WAVES ON THE EAST AND NORTH SIDES OF THE LAKE. * SNOW LEVELS: 6500 TO 7000 FEET THIS MORNING FALLING TO LAKE LEVEL BY THE AFTERNOON. * IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS TODAY...ESPECIALLY OVER SIERRA PASSES. STRONG WINDS AND ROUGH CONDITIONS ON LAKE TAHOE WILL CREATE HAZARDOUS CONDITIONS TO BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-300000- /O.CON.KREV.WS.W.0005.140330T0000Z-140330T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 355 AM PDT SAT MAR 29 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SUNDAY. * TIMING: SNOW WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TONIGHT WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST. * SNOW ACCUMULATIONS: 10 TO 20 INCHES OF SNOW ABOVE 7000 FEET WITH 4 TO 8 INCHES BELOW 7000 FEET. HIGHEST SNOW AMOUNTS EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 395. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. SIERRA RIDGE GUSTS UP TO 85 MPH. * SNOW LEVELS: 7000 TO 7500 FEET THIS AFTERNOON...THEN FALLING TO ALL VALLEY FLOORS LATE TONIGHT. * IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS TONIGHT...ESPECIALLY OVER HIGHER ELEVATIONS OF HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-300000- /O.CON.KREV.WW.Y.0008.140329T1200Z-140330T1200Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 355 AM PDT SAT MAR 29 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY ABOVE 5500 FEET... A WINTER WEATHER ADVISORY ABOVE 5500 FEET REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. * TIMING: RAIN AND HIGH ELEVATION SNOW WILL CHANGE TO SNOW BY THIS AFTERNOON AND EVENING...WITH SNOW SHOWERS CONTINUING THROUGH TONIGHT. THE HEAVIEST SNOW IS EXPECTED DURING THE DAY TODAY MAINLY ABOVE 5500 FEET. * SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 5500 FEET...WITH LOCALLY HIGHER AMOUNTS ABOVE 6000 FEET. BELOW 5500 FEET...UP TO 5 INCHES. HIGHEST SNOW AMOUNTS ARE EXPECTED WEST OF SUSANVILLE AND PORTOLA. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * SNOW LEVELS: 6000 TO 6500 FEET EARLY THIS MORNING...THEN LOWERING TO BETWEEN 5000 AND 5500 FEET BY THIS AFTERNOON. SNOW LEVELS FALLING TO ALL VALLEY FLOORS BY THIS EVENING. * IMPACTS: MODERATE TO HEAVY SNOW WILL PRODUCE REDUCED VISIBILITY ALONG WITH SLICK ROADS. EXPECT CHAIN CONTROLS AT TIMES TODAY AND TONIGHT...ESPECIALLY OVER HIGHER ELEVATIONS INCLUDING YUBA PASS...FREDONYER SUMMIT AND HIGHWAY 44 WEST OF SUSANVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
851 WWUS45 KREV 292248 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 348 PM PDT SAT MAR 29 2014 CAZ073-301200- /O.EXT.KREV.WS.W.0005.140330T0300Z-140330T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 348 PM PDT SAT MAR 29 2014 ...WINTER STORM WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY... THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY. * TIMING: SNOW WILL DEVELOP AFTER SUNSET AND CONTINUE THROUGH EARLY SUNDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TONIGHT WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST. * SNOW ACCUMULATIONS: 8 TO 16 INCHES OF SNOW ABOVE 7000 FEET WITH 3 TO 8 INCHES BELOW 7000 FEET. HIGHEST SNOW AMOUNTS EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 395. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. SIERRA RIDGE GUSTS UP TO 70 MPH. STRONGEST WINDS EXPECTED BEFORE MIDNIGHT. * SNOW LEVELS: 7000 TO 7500 FEET EARLY THIS EVENING...THEN FALLING TO ALL VALLEY FLOORS LATE TONIGHT. * IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS TONIGHT...ESPECIALLY OVER HIGHER ELEVATIONS OF HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-301200- /O.CON.KREV.WS.W.0005.000000T0000Z-140330T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 348 PM PDT SAT MAR 29 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. * TIMING: RAIN AND SNOW WILL CHANGE TO ALL SNOW LATE THIS AFTERNOON AT LAKE TAHOE ELEVATION. THE HEAVIEST SNOW IS EXPECTED TO CONTINUE THROUGH LATE THIS EVENING WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST. * ADDITIONAL SNOW ACCUMULATIONS: 8 TO 16 INCHES ABOVE 7000 FEET...WITH 6 TO 12 INCHES BELOW 7000 FEET. HIGHEST AMOUNTS EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 89. * IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS TONIGHT...ESPECIALLY OVER SIERRA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-301200- /O.CON.KREV.WW.Y.0008.000000T0000Z-140330T1200Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 348 PM PDT SAT MAR 29 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY ABOVE 5500 FEET... A WINTER WEATHER ADVISORY ABOVE 5500 FEET REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. * TIMING: RAIN AND SNOW WILL CHANGE TO ALL SNOW THIS EVENING...WITH SNOW SHOWERS CONTINUING THROUGH TONIGHT. THE HEAVIEST SNOW IS EXPECTED DURING THE DAY TODAY MAINLY ABOVE 5500 FEET. * ADDITIONAL SNOW ACCUMULATIONS: 2 TO 6 INCHES ABOVE 5500 FEET...AND UP TO 3 INCHES BELOW 5500 FEET. HIGHEST SNOW AMOUNTS ARE EXPECTED WEST OF SUSANVILLE AND PORTOLA. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * SNOW LEVELS: AROUND 5000 FEET...THEN FALLING TO ALL VALLEY FLOORS BY THIS EVENING. * IMPACTS: MODERATE TO HEAVY SNOW WILL PRODUCE REDUCED VISIBILITY ALONG WITH SLICK ROADS. EXPECT CHAIN CONTROLS AT TIMES TONIGHT...ESPECIALLY OVER HIGHER ELEVATIONS INCLUDING YUBA PASS...FREDONYER SUMMIT AND HIGHWAY 44 WEST OF SUSANVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ MJD HTTP://WEATHER.GOV/RENO
220 WWUS45 KREV 301022 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 322 AM PDT SUN MAR 30 2014 CAZ072-073-NVZ002-301130- /O.CAN.KREV.WS.W.0005.000000T0000Z-140330T1200Z/ GREATER LAKE TAHOE AREA-MONO- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE 322 AM PDT SUN MAR 30 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER STORM WARNING. ONLY LIGHT SHOWERS REMAIN OVER THE SIERRA EARLY THIS MORNING WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. $$ CAZ071-301130- /O.CAN.KREV.WW.Y.0008.000000T0000Z-140330T1200Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 322 AM PDT SUN MAR 30 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER WEATHER ADVISORY. ONLY LIGHT SHOWERS REMAIN EARLY THIS MORNING WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 28, 2:51 AM PDT, 11 hours 18 minutes earlier.
Area forecast discussion, Mar 28, 2:51 AM PDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
251 AM PDT FRI MAR 28 2014
.SYNOPSIS...
ISOLATED TO SCATTERED LIGHT SHOWERS WILL LINGER OVER THE SIERRA AND
INTO FAR NORTHWEST NEVADA TODAY. A MUCH STRONGER AND WETTER
SYSTEM IS ON TAP FOR TONIGHT INTO SATURDAY, WITH HEAVY SNOW
LIKELY IN THE SIERRA. ANOTHER, COLDER SYSTEM WILL IMPACT THE
REGION MONDAY INTO TUESDAY OF NEXT WEEK.
&&
.SHORT TERM...
WEAK WARM AIR ADVECTION WILL KEEP LIGHT RAIN AND SNOW LINGERING
OVER THE SIERRA AND FAR NORTHWEST NEVADA TODAY. SNOW LEVELS WILL
INCREASE TO AROUND 6500 TO 7500 FEET AND WITH MINIMAL ADDITIONAL
ACCUMULATION, IMPACTS WILL BE MINOR.
A DEEP PACIFIC MOISTURE TAP BEGINS TO REACH THE NORTHERN
CALIFORNIA COAST TODAY, SAGGING SOUTH TONIGHT INTO SATURDAY AS A
COLD FRONT SHIFTS THROUGH THE SIERRA AND WESTERN NEVADA. SNOW
LEVELS WILL START BETWEEN 6000 AND 7500 FEET, BUT ARE EXPECTED TO
QUICKLY FALL IN THE COLDER AIR BEHIND THE FRONT. ONCE AGAIN, SNOW
LEVELS WILL BE TRICKY, ESPECIALLY FOR SNOW FALLING DURING THE DAY
SATURDAY. HEAVIER SHOWERS MAY DROP SNOW LEVELS BRIEFLY AHEAD OF
THE FRONT, BUT SNOW MAY RAPIDLY MELT OFF ROADS IN LIGHTER SNOW
BANDS DUE TO THE LATE MARCH SUN ANGLE. SNOW LEVELS WILL CRASH TO
MOST VALLEY FLOORS BY SATURDAY EVENING.
FORECAST MODELS HAVE BEEN FAIRLY CONSISTENT IN SHOWING A COUPLE
INCHES OF LIQUID PRECIPITATION ALONG THE SIERRA CREST ASSOCIATED
WITH THIS SYSTEM SATURDAY AND SATURDAY NIGHT WHICH COULD TRANSLATE
TO HEAVY SNOW IN THE SIERRA. A WINTER STORM WATCH REMAINS IN
EFFECT FOR NORTHEAST CALIFORNIA AND THE SIERRA FROM LATE TONIGHT
THROUGH LATE SATURDAY NIGHT. IF YOU ARE TRAVELING IN THE SIERRA
TONIGHT THROUGH SUNDAY MORNING, BE PREPARED FOR HAZARDOUS WINTER
TRAVEL CONDITIONS ALONG WITH THE POSSIBILITY OF DELAYS AND CHAIN
CONTROLS.
FOR WESTERN NEVADA VALLEYS, MUCH OF THE PRECIPITATION WILL FALL
AS RAIN, WITH SNOW LEVELS ONLY DROPPING TO VALLEY FLOORS AT THE
VERY END OF THE EVENT SATURDAY NIGHT. LIGHT ACCUMULATION IS
POSSIBLE ABOVE 5000 FEET, WITH MAYBE A DUSTING DOWN TO VALLEY
FLOORS.
WINDS WILL BE GUSTY AHEAD OF AND ALONG THE COLD FRONT FRIDAY NIGHT
INTO SATURDAY. THE STRENGTHENING GRADIENT SHOULD LEAD TO
WIDESPREAD GUSTS OF 40 MPH WITH LOCALLY STRONGER WINDS IN WIND
PRONE LOCATIONS AND SIERRA RIDGE GUSTS IN EXCESS OF 80 MPH. THE
GUSTY WINDS WILL ONCE AGAIN LEAD TO ROUGH AND CHOPPY LAKE WATERS
ON LAKE TAHOE AND PYRAMID LAKE SATURDAY.
ISOLATED SHOWERS MAY LINGER IN THE SIERRA SUNDAY, BUT ADDITIONAL
ACCUMULATION WILL BE MINIMAL. A COLD AIR MASS WILL REMAIN IN PLACE
SUNDAY WITH HIGH TEMPERATURES ABOUT 10 DEGREES BELOW NORMAL. DJ
.LONG TERM...MONDAY THROUGH THURSDAY...
MADE FEW CHANGES TO THE LONG TERM OTHER THAN TO INCREASE CHANCE
OF PRECIP MONDAY NIGHT AND TUESDAY WITH THE NEXT SYSTEM. MODELS
ARE IN BETTER AGREEMENT THIS MORNING WITH THE NEXT SYSTEM. FEWER
ENSEMBLE MEMBERS ARE NOW WITH A STRONG SPLIT SO IT APPEARS THE
SYSTEM WILL HOLD TOGETHER. THIS MAKES SENSE AS THE JET DOES ROUND
THE UPPER LOW AS IT COMES IN WITH A DECENT W-E COMPONENT AND NOT
AS MUCH OF A N-S COMPONENT MORE CONDUCIVE TO SPLITTING.
EXPECT PRECIP CHANCES TO INCREASE MONDAY AFTERNOON WITH THE BEST
CHANCES MONDAY NIGHT. THIS SYSTEM WILL BE COLDER THAN THE ONE THIS
WEEKEND WITH SNOW LEVELS STARTING 5000-5500 FEET AND FALLING TO ALL
VALLEY FLOORS BY TUESDAY MORNING. THIS WILL NOT BE A HUGE STORM BUT
UP TO A FOOT OF SNOW IS POSSIBLE IN THE SIERRA WITH SOME LIGHT RAIN
INTO WESTERN NEVADA. AS THE UPPER LOW PASSES OVERHEAD TUESDAY,
EXPECT SCATTERED SHOWERS EVERYWHERE DUE TO THE COLD POOL ALOFT. A
THUNDERSTORM OR TWO MAY ALSO OCCUR, ESPECIALLY OVER PERSHING AND
CHURCHILL COUNTIES, BUT WILL LEAVE OUT FOR NOW.
SOME SHORT WAVE RIDGING FOR WEDNESDAY INTO WEDNESDAY NIGHT BEFORE
THE NEXT SYSTEM ARRIVES LATE THURSDAY. MODELS STILL DIFFER ON HOW
STRONG THIS WILL BE BUT JUST ABOUT EVERY ENSEMBLE MEMBER SHOWS THIS
SYSTEM. THE BEST CHANCES FOR PRECIP WILL BE THURSDAY NIGHT INTO
FRIDAY AND AGAIN IT WILL BE A COOL SYSTEM WITH SNOW LEVELS LOOKING
TO BE 6000 FEET OR LOWER.
WINDS DO NOT LOOK TO BE A BIG ISSUE NEXT WEEK AS 700 MB WINDS REMAIN
LESS THAN 40 KTS WITH EACH SYSTEM AND THE SURFACE GRADIENT IS NOT
ALL THAT STRONG. HOWEVER, IT WILL BE BREEZY AT TIMES. TEMPERATURES
WILL AVERAGE BELOW NORMAL NEXT WEEK WITH THE COLDEST DAY TUESDAY
UNDER THE UPPER LOW. WALLMANN
&&
.AVIATION...
SOME MVFR CIGS FOR THE SIERRA TO CONTINUE TODAY WITH MTN OBSCN
AND A FEW LIGHT SHOWERS NORTH OF THE TAHOE BASIN. NEXT SYSTEM
REALLY ARRIVES TONIGHT NORTH OF TAHOE BASIN WITH MVFR/IFR
CIGS/VIS IN RA/SN. THE BULK OF THE PRECIP TONIGHT WILL BE NORTH
OF KSVE.
WINDS TO ALSO INCREASE TONIGHT WITH SOME MTN WAVE TURBULENCE LIKELY
FOR ALL TERMINALS. SOME LLWS POSSIBLE ALSO, ESPECIALLY FOR KTVL
WHERE SFC WINDS GET CHANNELED BY THE UPPER TRUCKEE RIVER DRAINAGE.
BIGGEST IMPACTS SATURDAY AS THE BAND OF MODERATE TO HEAVY PRECIP
MOVES SOUTH DURING THE DAY INTO SATURDAY NIGHT. IFR CIGS/VIS LIKELY
IN SN FOR 12+ HRS KTVL/KTRK AND LATER INTO KMMH. SOME VFR CIGS/VIS
IN WESTERN NV DUE TO -RASN. WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
NVZ002.
CA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
CAZ071.
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT CAZ073.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:09 PM PDT | Winter Weather Advisory | REV | Lassen, Plumas, Sierra | 37 hr |
Nearby
Winter Storm Warnings in California, 2014Winter Storm Warnings in Nevada, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.